MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Perforation of Vessels (2135)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent damage occurred causing pain and vessel trauma.The target lesion was located in the left iliac vein.A 14x90/9fr uni plus 75cm wallstent uni stent was selected for use.During the procedure, it was found that the tip of the stent was irregular in shape and had abnormal protrudes, which caused severe pain to the patient.After removal, it was noted that the vessel's intima had been torn and damaged, and it had become attached to the stent.The procedure was completed with a different device.The patient condition was stable following the procedure.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that stent damage occurred causing pain and vessel trauma.The target lesion was located in the left iliac vein.A 14x90/9fr uni plus 75cm wallstent uni stent was selected for use.During the procedure, it was found that the tip of the stent was irregular in shape and had abnormal protrudes, which caused severe pain to the patient.After removal, it was noted that the vessel's intima had been torn and damaged, and it had become attached to the stent.The procedure was completed with a different device.The patient condition was stable following the procedure.It was further reported that the 50% stenosed target lesion was noted.The shape of the stent's tip end was irregular with abnormal protrusions.When it was released, the patient experienced severe pain.Upon withdrawal, it was observed that the inner lining of the blood vessel was torn and damaged and the abnormal protruding stent and there was no treatment available for the time being.
 
Additional Manufacturer Narrative
(b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Device history record (dhr): it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the events of stent material deformation, pain, and vessel trauma were defined in the risk documentation and are documented accordingly in the prr.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Device technical analysis: the device was returned with the stent partially deployed on the delivery system.No damage or deformation were noted with the stent.Foreign material (fm) was found on the distal end of the stent.A visual and tactile examination found the sheath of the device was kinked at approximately 95mm distal from the main t valve.The stent damage could not be confirmed.The sheath kinking noted during device analysis most probably occurred from user to device interaction; however, it could not be established at which stage of the procedure it occurred (during preparation/procedure/handling post procedure).It was reported that the fm on the stent was due to the procedural event of the vessels intima being torn and damaged and becoming attached to the stent.It could not be confirmed how the stent came to be partially deployed.A photograph was provided by the customer depicting the device with the stent partially deployed and fm present on the distal end of the stent.Investigation conclusion: boston scientific concludes the most probable root cause as no problem detected based on no damage or deformation to the stent was identified during analysis.The pain, vessel trauma and serious injury/ illness/ impairment were reported to have occurred due to the series of procedural events endured by the patient most probable when the vessel's intima was torn.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24327448
Report Number2124215-2026-08089
Device Sequence Number9674789
Product Code MAF
UDI-Device Identifier08714729204015
UDI-Public(01)08714729204015(17)260822(10)34691096
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0034691096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2026
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight63 KG